I started the protocol from a Wiley-authorized pharmacy and immediately felt awful. When I switched to the next Wiley authorized pharmacy, I was assured it was a compounding problem at the previous pharmacy. Also, I could not see the reason for all the syringes, silver bag, etc., but I went along because the Wiley reps pushed it. The second pharmacy's cream made me so lethargic I was practically in a stupor. I was told to stick with it. I was never considered 'chemically sensitive' so I was puzzled by this reaction. Meanwhile, I found out what the ingredients in the base cream were and was shocked. Some were documented toxins.
I called my practitioner with these concerns about the WP-authorized product and she immediately switched me to Wiley-strength hormones in olive oil. Within two days, I was feeling better. In a week I felt great. I had completely forgotten what it was like to sleep through the night and not have headaches. I didn't know then that what I was feeling was the 'estrogen honeymoon.'
Then the progesterone phase began to bring back the menopausal symptoms. I gained weight and my abdomen distended disproportionate to the weight gain. My friends said I looked second-trimester pregnant. The progesterone side effects grew worse for several months. So I cut the progesterone in half. I felt better but not good. Finally, even a small amount (15 mg) of progesterone gave me insomnia.
I was told by the Wiley reps to take more estrogen during the luteal phase. But the huge quantity of hormones gave me nightmares. Within an hour of applying a drop of progesterone to my skin, I'd get a headache. For the first time in five years I began coughing and got an upper respiratory infection. My lungs hurt. My hips hurt so much I was limping.
By this time more and women on the discussion group were complaining of similar and even worse symptoms. I decided to stop the progesterone cold. I was warned by the Wiley reps that I would crash. I believed them but I knew I couldn't feel worse. I had hit bottom. Well, I never crashed. I just got better. I had the feeling the transdermal progesterone had built up so high in my fat base it would just slowly dissipate. Two pharmacists confirmed this.
None of this information is in the book.